Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Wave propagation in a qualitative model of combustion under equilibrium conditions


Author: J. David Logan
Journal: Quart. Appl. Math. 49 (1991), 463-476
MSC: Primary 80A25; Secondary 76N15, 80A32
DOI: https://doi.org/10.1090/qam/1121679
MathSciNet review: MR1121679
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study various aspects of wave motion within the context of the Fickett-Majda qualitative model of combustion, under the assumption that the waves are propagating into an equilibrium state of a material governed by a two-way, model chemical reaction. In particular, we examine the hydrodynamic stability of an equilibrium state and the properties of a wavefront propagating into the state. We also investigate the signalling problem and use asymptotic methods and steepest descent to determine the long time behavior of the solution. Comparisons are made to the real physical model.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A25, 76N15, 80A32

Retrieve articles in all journals with MSC: 80A25, 76N15, 80A32


Additional Information

DOI: https://doi.org/10.1090/qam/1121679
Article copyright: © Copyright 1991 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website